Idaho, 2003

Wildfire in Idaho, September 13 to 15, 2003

September 13 to 15, 2003 · NWS PIH · 1 event in 1 county or zone

2600 SID fire east of Dietrich. Burned grass and sage.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PIH wrote it up.

2600 SID fire east of Dietrich. Burned grass and sage. No structural damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Sep 13, 3:00 AM MST, 2 hours earlier.

Area forecast discussion, Sep 13, 3:00 AM MST, 2 hours before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
400 AM MDT SAT SEP 13 2003

TEMPS THIS AM HOLDING UP SOMEWHAT IN THE LOWER VALLEY AS SOUTH WINDS
HAVE NOT DROPPED AS QUICKLY AS EXPECTED SO MAY ONLY REACH FREEZING
VERY BRIEFLY NEAR SUNRISE.  FOR SHORT TERM...WILL LIKELY SEE EVEN
COOLER MIN TEMPS FOR SUNDAY AM AS RIDGING CONTINUES TO BUILD IN OVER
PAC NW TODAY WITH CLEAR SKIES AND LIGHTER WINDS TAKING HOLD. ALSO
EXPECT WINDS TO TRANSITION TO DOWNVALLEY WHICH WILL HELP DRAG COOLER
AIRMASS FROM UPPER VALLEY SOUTHWARD.  THUS MAY NEED ANOTHER FREEZE
WARNING FOR SAT NIGHT/SUN AM IN THE SNAKE RIVER PLAIN.
OTHERWISE...DAYTIME HIGHS FOR SUN/MON RATHER PLEASANT AND CLOSER TO
NORMAL COMPARED TO LAST COUPLE OF DAYS.

FOR THE LONGER TERM...RIDGE WILL FLATTEN SOMEWHAT AND EXPECT ANOTHER
COLD FRONTAL PASSAGE FOR TUE NIGHT/WED.  AT PRESENT...APPEARS THIS
WILL MAINLY BE ANOTHER WIND EVENT WITH MUCH COOLER TEMPS FOR
MIDWEEK.  SMALL THREAT OF PRECIP IN NORTHERN PORTIONS OF CENTRAL
MTNS AND EASTERN HIGHLANDS ALONG WY BORDER NORTH OF SODA
SPRINGS...PRIMARILY DUE TO OROGRAPHIC FORCING ON WEST FACING SLOPES
UNDER STRONG WESTERLY FLOW IN MID LEVELS.  RIDGING REBOUNDS OVER THE
PAC NW AGAIN FOR LATER IN THE WEEK BRINGING TEMPS BACK TO NEAR
NORMALS AND ABOVE FOR END OF THE WEEK.

DSH

KSFX...OPERATIONAL...VCP 32.

.PIH....FREEZE WARNING THIS MORNING.  SEE LATEST BOINPWPIH
BULLETIN FOR DETAILS.
Hazardous weather outlook, Sep 13, 4:30 AM MST, 30 minutes before
IDZ017>023-031-032-140000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
530 AM MDT SAT SEP 13 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

TRAINED SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO
USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING
PROCEDURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Lincoln

When
September 13, 5:00 AM MST to September 15, 5:00 PM MST
Where
Lincoln County, 17 mi ESE of Dietrich
Reported by
INSURANCE COMPANY
Coordinates
43.002, -114.138 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2003Every state in 2003This day in weather historyWarnings in Idaho, September 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5337645.